MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 4

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 4
Model Number 01.18.144
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to ha coated std stem loosening (osteointegration disorder), at about 8 years 5 months after primary.
 
Additional Manufacturer Narrative
Batch review performed on 21 october 2024.Lot 155238: (b)(4) items manufactured and released on 14-jan-2016.Expiration date: 2021-01-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by medical affairs director.A revision surgery was performed approximately 8 years after the primary total hip arthroplasty (tha) due to osteointegration disorders.Clinical details about the patient's status are not available.The x-ray images reveal signs of loosening, particularly in the proximal portion of the femoral stem, as well as evidence of stress shielding.Images of the explanted stem show extensive fibrous tissue around the mid-stem, confirming that osteointegration did not occur as expected.Aseptic loosening is a well-documented complication in cementless primary hip arthroplasties, with often unclear etiology.In this case, the exact cause of the failure cannot be determined.Investigation performed by r&d project manager.Looking at the images attached to the complaint it is visible the expianted stem covered with patient blood; extensive fibrous tissue around the mid-stem body is clearly visible from the images.Some minor signs and scratches are visible on the neck part probably due to revision surgery.The root cause is unknown.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20512075
Report Number3005180920-2024-00866
Device Sequence Number20603546
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Model Number01.18.144
Device Lot Number155238
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceWhite